Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 13, NWS Fort Worth, TX

April 20, 2025Jack County, Palo Pinto County, Young County, Texas

NWS Fort Worth, TX issued this flash flood warning at Apr 20, 2025, 3:12 AM CDT for Jack County, Palo Pinto County, Young County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2025, 3:12 AM CDT (08:12 UTC)
Expired
Apr 20, 2025, 7:15 AM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Jack County, TX, Palo Pinto County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 117 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1192 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
3.4
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted.

882 
WGUS54 KFWD 200812
FFWFWD
TXC237-363-503-201215-
/O.NEW.KFWD.FF.W.0013.250420T0812Z-250420T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
312 AM CDT Sun Apr 20 2025

The National Weather Service in Fort Worth has issued a

* Flash Flood Warning for...
  Jack County in north central Texas...
  Northwestern Palo Pinto County in north central Texas...
  Eastern Young County in north central Texas...

* Until 715 AM CDT.

* At 312 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets, and underpasses as well as other
           poor drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Graham, Jacksboro, Graford, Bryson, Fort Richardson State Park, 
  Lake Graham, Possum Kingdom Lake, Lake Bridgeport, Perrin, 
  Cundiff, Jermyn, Lost Creek Reservoir, Bartons Chapel, Loving, 
  Antelope, Postoak, Joplin, Wizard Wells, Vineyard and Jean.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3340 9842 3347 9842 3347 9798 3343 9798
      3343 9792 3313 9794 3288 9830 3293 9858
      3295 9858 3296 9863 3340 9861

FLASH FLOOD...RADAR INDICATED

$$

Hernandez
1 follow-up statement
773 
WGUS74 KFWD 201209 RRA
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
709 AM CDT Sun Apr 20 2025

TXC237-363-503-201219-
/O.EXP.KFWD.FF.W.0013.000000T0000Z-250420T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jack TX-Palo Pinto TX-Young TX-
709 AM CDT Sun Apr 20 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 715 AM CDT THIS MORNING FOR 
JACK, NORTHWESTERN PALO PINTO AND EASTERN YOUNG COUNTIES...

The heavy rain has ended. Flooding of low lying and/or poor drainage 
areas may continue for a few hours until the water has had a chance 
to recede. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 900 AM CDT for a portion of 
north central Texas.

&&

LAT...LON 3340 9842 3347 9842 3347 9798 3343 9798
      3343 9792 3313 9794 3288 9830 3293 9858
      3295 9858 3296 9863 3340 9861

$$

Prater

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 2:40 AM CDT, 32 minutes earlier. Its key messages:

  • A line of showers and storms will continue to move across the region this morning. Some strong to severe storms are expected with large hail and a few tornadoes possible.
  • Periods of heavy rain may also result in flash flooding through the morning hours.
  • The active weather pattern will persist through next week with additional storm chances Tuesday night through Friday.
Area forecast discussion, Apr 20, 2:40 AM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
240 AM CDT Sun Apr 20 2025

...New Short Term...

.KEY MESSAGES...

- A line of showers and storms will continue to move across the
  region this morning. Some strong to severe storms are expected
  with large hail and a few tornadoes possible.

- Periods of heavy rain may also result in flash flooding through
  the morning hours.

- The active weather pattern will persist through next week with
  additional storm chances Tuesday night through Friday.

&&

.SHORT TERM... /NEW/
/Today and Tonight/

Convection continues along and behind the surface cold front
draped across western North and Central Texas this morning with a
generally north-to-south oriented line segment beginning to push
across our western zones. The prefrontal environment remains
modestly unstable with a strengthening low-level jet maintaining
the deeply sheared environment sufficient for a continued (though
waning) threat for strong to severe thunderstorms. Additionally,
there continues to be a flood threat, particularly across our
northwestern zones where locally heavy rainfall and training
storms have already led to considerable flash flood issues during
earlier convection.

In the next couple of hours, the surface boundary and line of
thunderstorms should finally begin to approach the I-35 corridor
though likely undergoing considerable weakening the further east
it gets. The steady forward progress of this activity should
mitigate additional flood concerns with rain totals generally
remaining below 0.50 inch near and east of the I-35 corridor.
After a damp start, conditions should improve quickly today with
clearing skies and drier air spreading across the region through
the afternoon. Highs will peak in the 70s and low 80s. Showers
may linger through the afternoon in our far southeastern counties
but rain amounts will be light and shouldn't be enough to disrupt
holiday plans. Lows will dip into the upper 40s and 50s Sunday
night amid clearing skies and light winds.

12

&&

.LONG TERM... /NEW/
/Monday through Next Sunday/

An active weather pattern will remain in place across the region
with daily rain and storm chances beginning late Tuesday through
the weekend.

A brief lull in the rain is still in the forecast for Monday with
clear skies and light easterly winds. A nearly stationary front
will settle just south of the area, keeping us precipitation-free
at least through Tuesday morning. Rain and storm chances will
begin to ramp up Tuesday afternoon and evening as the first of a
series of upper level disturbances approaches from the west. The
surface front will also begin to retract northward as a warm
front, providing additional focus for scattered showers and
storms. At this time, it appears the developing dryline will
remain to our west and with that the best chances for any
strong/severe storms. If the dryline moves closer to our area, the
severe weather risk may increase across our region.

Coverage of precipitation is expected to increase during the day
on Wednesday as the upper wave moves across the southern Plains.
Given the abundant moisture in place, we could see pockets of
moderate to heavy rain. This will increase the flooding concerns
over those locations that received the highest QPF over the
weekend (northwest counties and along the Red River). Additional
rounds of showers and storms are expected Thursday and Friday as
the following shortwaves move overhead. Again, we will have to
watch the potential for flash flooding if the same areas receive
multiple rounds of heavy rain over the week. At this time, we're
looking at widespread rainfall totals from 1-3 inches from
Tuesday through Saturday. Isolated higher amounts near 4" are
possible. While rain chances decrease some towards the weekend,
there will be at least some scattered activity through Sunday.

Sanchez

&&

.AVIATION... /Issued 136 AM CDT Sun Apr 20 2025/
/06Z TAFs/

VFR and MVFR ceilings prevail as severe thunderstorms continue to
develop and move northward along and behind the stalled surface
front west of the Metroplex. The ongoing clusters of thunderstorms
are expected to continue to grow upscale into a larger scale line
before marching east across the region. Though these storms will
weaken as they approach the I-35 corridor, gusty winds may still
briefly impact the major airports around daybreak along with a
brief reduction in ceilings and visibilities. In the wake of the
line of storms, ceilings will improve fairly quickly and winds
will shift to the west with sustained speeds gradually decreasing
through the afternoon. By 00Z, surface winds should become more
northwesterly as wind speeds continue to diminish (less than 10
kts) through the end of the TAF period.

12

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    75  55  80  60  84 /  60   0   0   0  20
Waco                80  53  83  61  86 /  70   0   0   0  40
Paris               74  50  78  54  82 /  70   0   0   0  10
Denton              73  48  79  54  84 /  60   0   0   0  20
McKinney            74  50  78  57  82 /  70   0   0   0  20
Dallas              77  55  82  59  86 /  60   0   0   0  20
Terrell             76  52  79  58  84 /  70   0   0   0  20
Corsicana           79  55  82  63  86 /  60   0   0   0  40
Temple              80  53  85  62  86 /  70   0   0   0  50
Mineral Wells       74  50  81  56  86 /  20   0   0   0  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 9 AM CDT this morning for TXZ091>093-100>102.

Tornado Watch until 7 AM CDT this morning for TXZ091>094-101>104-
116>119-129>133-141>144.

Severe Thunderstorm Watch until 5 AM CDT early this morning for
TXZ100-115.

&&

In the hours before

Local storm report, Apr 19, 9:26 PM CDT, 5 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
926 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     Tornado          4 SW Tolar              32.36N 97.97W
04/19/2025                   Hood               TX   Public

            Social media photos of a tornado southwest
            of Tolar. Location approximate.

&&

Shamburger
Local storm report, Apr 19, 10:10 PM CDT, 5 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1010 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     Tornado          7 WSW Weatherford       32.71N 97.87W
04/19/2025                   Parker             TX   Public

            Parker County Sheriff Office observed a
            tornado south of I-20 at mile marker 403
            moving NE. Location approximate.

&&

Shamburger
Local storm report, Apr 19, 10:23 PM CDT, 4 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1023 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     Tornado          3 NW Weatherford        32.78N 97.81W
04/19/2025                   Parker             TX   Trained Spotter

            Multiple reports of a tornado viewed from
            Ric Williamson Hwy at FM 920.

&&

Shamburger
Local storm report, Apr 19, 10:28 PM CDT, 4 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1028 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     Flash Flood      Nocona                  33.78N 97.73W
04/19/2025                   Montague           TX   Emergency Mngr

            Multiple high-water rescues continue in the
            northern part of Montague County. Multiple
            boat crews enroute to assist.

&&

Shamburger
Local storm report, Apr 20, 12:08 AM CDT, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1208 AM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     Hail             Bridgeport              33.21N 97.76W
04/19/2025  M1.25 Inch       Wise               TX   Public

            Half dollar size hail reported in
            Bridgeport.

&&

JH
Special weather statement, Apr 20, 2:52 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
252 AM CDT Sun Apr 20 2025

TXZ101-102-116-117-130-131-200815-
Hood TX-Palo Pinto TX-Parker TX-Erath TX-Wise TX-Jack TX-
252 AM CDT Sun Apr 20 2025

...Strong thunderstorms will impact portions of northeastern Erath,
southwestern Wise, southeastern Jack, Parker, Palo Pinto and northern
Hood Counties through 315 AM CDT...

At 251 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Possum Kingdom Lake to near Mineral Wells
to near Brock to near Bluff Dale. Movement was northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Cool, Graford, Brock, Mineral Wells, and Lake Mineral Wells around
  255 AM CDT.
  Oak Trail Shores, Weatherford, and Western Lake around 300 AM CDT.
  Granbury around 305 AM CDT.

Other locations impacted by these storms include Adell, Dennis,
Cottondale, Gibtown, Joplin, Agnes, Bartons Chapel, Boonsville,
Bennett, and Vineyard.

This includes Interstate 20 between mile markers 382 and 422.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 AM CDT for north central
Texas.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Texas.

&&

LAT...LON 3330 9806 3315 9772 3299 9757 3258 9755
      3225 9816 3255 9816 3268 9827 3276 9858
      3284 9858
TIME...MOT...LOC 0751Z 228DEG 44KT 3286 9842 3278 9812 3263 9799 3238
9803

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Hernandez

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:11 PM CDTTornado WarningFWDCooke, Montague49 min
Apr 19, 7:22 PM CDTFlash Flood WarningFWDJack, Montague8 hr
Apr 19, 7:53 PM CDTTornado WarningFWDCooke, Montague37 min
Apr 19, 8:21 PM CDTTornado WarningFWDErath, Hood, Somervell24 min
Apr 19, 8:40 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDMontague65 min
Apr 19, 8:45 PM CDTTornado WarningFWDErath, Hood45 min
Apr 19, 9:20 PM CDTTornado WarningFWDPalo Pinto, Parker40 min
Apr 19, 9:25 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCooke, Montague54 min
Apr 19, 9:27 PM CDTTornado WarningFWDHood, Parker48 min
Apr 19, 9:43 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCooke, Grayson62 min
Apr 19, 9:56 PM CDTTornado WarningFWDJack, Parker, Wise12 min
Apr 19, 10:01 PM CDTTornado WarningFWDErath, Palo Pinto, Parker44 min
Apr 19, 10:13 PM CDTTornado WarningFWDParker, Wise47 min
Apr 19, 10:15 PM CDTSevere Thunderstorm WarningFWDEastland, Palo Pinto, Stephens25 min
Apr 19, 10:37 PM CDTTornado WarningFWDPalo Pinto, Parker38 min
Apr 19, 10:44 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Stephens, Young46 min
Apr 19, 10:46 PM CDTSevere Thunderstorm WarningFWDFannin, Grayson44 min
Apr 19, 10:55 PM CDTSevere Thunderstorm WarningFWDCooke, Montague, Wise50 min
Apr 19, 11:02 PM CDTTornado WarningFWDWise16 min
Apr 19, 11:13 PM CDTTornado WarningFWDParker, Wise17 min
Apr 19, 11:17 PM CDTFlash Flood WarningFWDCooke, Grayson, Montague3 hr
Apr 19, 11:48 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDComanche, Eastland57 min
Apr 20, 12:43 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath, Palo Pinto26 min
Apr 20, 1:29 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland46 min
Apr 20, 2:11 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath, Palo Pinto, Stephens34 min
Apr 20, 2:52 AM CDTSpecial Weather StatementFWDHood, Palo Pinto, Parker23 min
Apr 20, 3:19 AM CDTFlash Flood WarningFWDCooke, Montague, Wise4 hr
Apr 20, 2:13 PM CDTAreal Flood WarningFWDMontague6 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.